Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 1, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Jan 1, 2008, 12:13 PM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2008, 12:13 PM MST (19:13 UTC)
- Expired
- Jan 1, 2008, 5:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 011913 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1213 PM MST TUE JAN 1 2008 AZZ028-020000- /O.NEW.KPSR.WI.Y.0001.080101T1913Z-080102T0000Z/ NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...APACHE JUNCTION...CASA GRANDE... COOLIDGE...FLORENCE 1213 PM MST TUE JAN 1 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR NORTHWEST PINAL COUNTY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR NORTHWEST PINAL COUNTY. STRONG HIGH PRESSURE OVER THE GREAT BASIN WILL CONTINUE WINDY CONDITIONS TODAY...WITH AREAS OF SUSTAINED WIND SPEEDS OF 30 TO 40 MPH. WINDS WILL BE OUT OF THE EAST TO NORTHEAST...AND WILL BE STRONG ENOUGH TO PRODUCE AREAS OF BLOWING DUST. AREAS INCLUDED IN THE ADVISORY ARE CASA GRANDE...COOLIDGE...FLORENCE...MARICOPA...AND FLORENCE JUNCTION. PERSONS TRAVELING IN THE AREA...ESPECIALLY THOSE TRAVELING ON NORTH TO SOUTH RUNNING ROADWAYS SUCH AS INTERSTATE 10...SHOULD TAKE CAUTION AND BE PREPARED FOR STRONG AND GUSTY CROSS WINDS FROM THE EAST...WITH POSSIBLE REDUCED VISIBILITY TO LESS THAN 1 MILE AT TIMES IN BLOWING DUST. WINDS ARE EXPECTED TO DECREASE SOMEWHAT AFTER SUNSET...WITH BREEZY OVERNIGHT CONDITIONS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ WANEK
1 follow-up statement
000 WWUS75 KPSR 020013 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 513 PM MST TUE JAN 1 2008 AZZ028-020115- /O.EXP.KPSR.WI.Y.0001.000000T0000Z-080102T0000Z/ NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...APACHE JUNCTION...CASA GRANDE... COOLIDGE...FLORENCE 513 PM MST TUE JAN 1 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY ISSUED EARLIER FOR NORTHWEST PINAL COUNTY WAS ALLOWED TO EXPIRE AT 5 PM MST. HOWEVER...GUSTY EAST TO NORTHEAST WINDS IN THE 15 TO 25 MPH WILL CONTINUE THROUGH 7 PM...THEN DIMINISH INTO THE 5 TO 15 MPH RANGE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 1, 9:45 AM MST, 2 hours 28 minutes earlier.
Area forecast discussion, Jan 1, 9:45 AM MST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
945 AM MST TUE JAN 1 2008
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
HIGH PRESSURE OVER THE WESTERN STATES WILL KEEP THE DESERT SOUTHWEST
DRY THE NEXT FEW DAYS...WITH BREEZY TO WINDY CONDITIONS AND WARMER
TEMPERATURES ALSO EXPECTED. BY THE END OF THE WEEK THE HIGH PRESSURE
AREA WILL BREAK DOWN AS LOWER PRESSURE APPROACHES FROM THE EASTERN
PACIFIC. A SERIES OF WEATHER DISTURBANCES WILL GIVE A CHANCE OF
SHOWERS ACROSS THE REGION...ESPECIALLY OVER THE WEEKEND...ALONG WITH
COOLER DAYTIME TEMPERATURES.
&&
.SHORT TERM...
TODAY THROUGH THURSDAY...
BIGGEST ISSUE IN THE SHORT-TERM WILL BE WINDS AND HIGH TEMPERATURES.
ANOMALOUSLY STRONG LOW-LEVEL RIDGE ALONG THE ROCKIES HAS PRODUCED
SOME RELATIVELY STRONG WINDS AT THE HIGHER ELEVATIONS THIS MORNING.
IN THE VALLEY...WINDS ARE STILL LIGHT WITH TEMPS IN THE 40S.
CATCH-22 IN PLACE IN THAT SURFACE TEMPS WILL NEED TO WARM SEVERAL
DEGREES IN ORDER TO TAP INTO THE WARMER AIR BETWEEN 925 MB AND 850
MB. INCREASING CLOUDINESS ASSOCIATED WITH AN INNOCUOUS UPPER LOW
WILL INHIBIT INSOLATION THIS AFTERNOON. IF WINDS DO NOT START MIXING
OUT THE COOLER AIR SOON...WE MAY MISS OUR OPPORTUNITY TO WARM THINGS
UP. PLAN IS TO ONLY MAKE SOME MINOR TWEAKS TO THE DIGITAL DATABASE
AT THIS TIME...THOUGH WE WILL NEED TO REVISIT THIS LATER THIS
MORNING.
PREVIOUS DISCUSSION...
STRONG NE/SW SURFACE PRESSURE GRADIENT IN PLACE ACROSS THE PHX CWA
EARLY TODAY...AND THIS IS TRANSLATING INTO SOME LOCALLY WINDY
CONDITIONS. SOME OF THE WINDIER LOCALES ARE PEAKING OUT AT OVER
30KTS ALREADY...SUCH AS KLUF AND LAKE PLEASANT MESOWEST SITE. AS ONE
COULD EXPECT...THESE WINDS ARE WREAKING HAVOC WITH OUR MINIMUM TEMPS
EARLY TODAY. THE WINDIER SPOTS ARE GENERALLY IN THE UPPER 40S TO
LOWER 50S...WHEREAS THE WIND-SHELTERED LOCATIONS ARE BACK DOWN IN
THE 30S...FUN TO FORECAST THESE IN ANY EVENT...WINDS WILL CONTINUE
TO BE THE MAIN WX EVENT DURING THE SHORT TERM...WITH LESS WIND ON
TAP FOR WEDNESDAY AND THEN AGAIN THURSDAY AS PRESSURE GRADIENTS
RELAX.
RELATIVE HUMIDITIES AND WIND GUSTS WILL APPROACH CRITICAL FIRE WX
THRESHOLDS TODAY...PROMPTING THE ISSUANCE OF A RED FLAG WARNING.
PLEASE REFER TO THE FIRE WX SECTION BELOW FOR FURTHER DETAILS.
MEANWHILE...A SUBTROPICAL LOW PRESSURE SYSTEM OFF THE NRN BAJA COAST
LOOKS RATHER IMPRESSIVE ON WV LOOPS. HOWEVER...PROGS INSIST THIS
WILL BE A NON-WX PRODUCER AS IT PASSES BY...JUST GIVING US SOME
ADDED MID/HIGH LEVEL CLOUDINESS PER MODEL RH CROSS-SECTIONS.
TEMPS WILL CONTINUE THEIR GRADUAL WARMUP TODAY AND WEDNESDAY...
ESPECIALLY WHERE DOWNSLOPE WARMING IS MORE OF A FACTOR.
&&
.LONG TERM...
THURSDAY NIGHT THROUGH MONDAY...
LATEST MEDIUM RANGE PROGS AND ENSEMBLE MEANS CONTINUE TO ADVERTIZE A
CHANGE IN THE WX PATTERN FOR THE SOUTHWEST UNITED STATES BY THE
WEEKEND. THE CURRENT RIDGE WILL BE SHUNTED EWD AND FLATTENED AS
SHORTWAVE DISTURBANCES SLAM INTO THE W COAST BY THE END OF THE WEEK.
THESE SYSTEMS WILL CONTAIN COPIOUS AMOUNTS OF MOISTURE FOR COASTAL
CA...WITH MUCH OF IT BEING WRUNG OUT BY THE TIME IT GETS INTO THE
DESERTS. TIMING OF THESE SHORTWAVES WILL BE DIFFICULT AS MODELS HAVE
BEEN KIND OF WAFFLING A BIT. HOWEVER...IT APPEARS LIKE THE FIRST ONE
LATE THU NIGHT AND FRIDAY WILL BE MOSTLY A NRN AZ SYSTEM...WITH
SLIGHT CHC POPS ASSIGNED TO THIS FEATURE FOR PHX CWA. BY SATURDAY
NIGHT AND THEN AGAIN LATE SUNDAY INTO MONDAY...HIGHER POPS WITH MORE
OF A THREAT FOR SIGNIFICANT PRECIP IS ENVISIONED AS HEIGHTS BEGIN TO
FALL...COLDER AIR GETS ENTRAINED INTO THE REGION...AND STRONG JET
DYNAMICS BEGIN TO COME INTO PLAY. FOR NOW...WILL KEEP POPS IN THE
CHANCE CATEGORY...BUT MAY EVENTUALLY NEED TO RAISE THEM MORE AS THE
EVENT NEARS. SNOW LEVELS WILL BE STARTING OUT QUITE HIGH...ABOVE
6000 FEET BEFORE DROPPING TO AROUND 4000 FEET BY MONDAY MORNING.
WILL NOT STRAY TO FAR FROM MOS TEMP FORECASTS FOR NOW.
&&
.AVIATION...
JANUARY 1 1320 UTC (JANUARY 1 0620 MST)
SURFACE WINDS WITH A NORTHEASTERLY COMPONENT WILL PREVAIL TODAY
BECOMING QUITE STRONG DURING THE MORNING HOURS. GUSTS OF 30 KNOTS
WILL BE COMMON OVER SOUTH-CENTRAL ARIZONA...INCLUDING THE PHOENIX
AREA...AFTER 16Z. GUSTS OF 25-30 KNOTS WILL BE POSSIBLE IN SOUTHWEST
ARIZONA AND THE LOWER COLORADO RIVER VALLEY...AFFECTING KYUM MORESO
THAN KBLH. PRIOR TO 16Z...LOW LEVEL WIND SHEAR IS EXPECTED OVER KPHX
AND KIWA WITH LIGHT AND VARIABLE WINDS AT THE SURFACE AND
EAST-NORTHEAST WINDS AT 30 KNOTS AT 2000 FT MSL. WINDS WILL BEGIN TO
WEAKEN AFTER 00Z BUT OCCASIONAL GUSTS TO 20 KNOTS WILL BE POSSIBLE
OVERNIGHT TONIGHT IN THE PHOENIX AREA.
AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
JANUARY 1 1115 UTC (JANUARY 1 0415 MST)
VERY STRONG SURFACE HIGH PRESSURE CENTERED OVER THE ROCKIES WILL
LEAD TO STRONG WINDS FAVORING A NORTHEAST DIRECTION TODAY OVER
SOUTH-CENTRAL AND SOUTHWEST ARIZONA AND THE LOWER COLORADO RIVER
VALLEY. THE STRONG WINDS COMBINED WITH VERY DRY AIR WILL LEAD TO RED
FLAG CONDITIONS. DESPITE THE RECENT COLD SPELL...THE LATEST
AVAILABLE OBSERVATIONS OF TEN HOUR FUEL MOISTURES IN THE FORECAST
AREA SHOWED VALUES WELL BELOW 10 PERCENT. THUS A RED FLAG WARNING IS
IN EFFECT FROM 9 AM MST/8 AM PST TO 6 PM MST/5 PM PST. THE STRONGEST
WINDS WILL OCCUR OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA
FIRE WEATHER ZONE 133 AS WELL AS RIDGE TOPS AND FOOTHILL LOCATIONS
OF ZONE 132. HOWEVER...VALLEY FLOORS ARE EXPECTED TO JUST REACH
CRITERIA...MAINLY IN EASTERN PORTIONS. THE LOWER COLORADO RIVER
VALLEY IS MORE LIKELY TO HAVE RED FLAG CONDITIONS OVER SOUTHERN
PORTIONS WITH LESS OF AN AREA AFFECTED THAN YESTERDAY.
GUSTY WINDS WILL CONTINUE TONIGHT...THOUGH THEY WILL NOT BE AS
STRONG...AND HUMIDITIES WILL IMPROVE. BREEZY TO WINDY CONDITIONS ARE
EXPECTED OVER SOUTH-CENTRAL ARIZONA WEDNESDAY WITH SOME WEAKENING
DURING THE AFTERNOON. LESS WIND IS EXPECTED IN SOUTHWEST ARIZONA AND
SOUTHEAST CALIFORNIA. IN ADDITION...HUMIDITIES WILL BE HIGHER
OVERALL ON WEDNESDAY.
DURING THE LATTER PART OF THE WEEK INTO EARLY NEXT WEEK...A SERIES
OF PACIFIC WEATHER SYSTEMS MOVING THROUGH THE WESTERN STATES WILL
BRING AT LEAST A SLIGHT CHANCE OF SHOWERS ACROSS THE FORECAST
AREA...WITH BEST CHANCES ON SUNDAY.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...RED FLAG WARNING FROM 9 AM THIS MORNING TO 6 PM MST THIS
EVENING FOR FIRE WEATHER ZONES AZZ131>133.
CA...RED FLAG WARNING FROM 8 AM THIS MORNING TO 5 PM PST THIS
EVENING FOR FIRE WEATHER ZONES CAZ231.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
SHORT TERM...HIRSCH/ESTLE
LONG TERM...ESTLE
AVIATION...AJ
FIRE WEATHER...AJHazardous weather outlook, Jan 1, 6:48 AM MST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 648 AM MST TUE JAN 1 2008 AZZ020>028-CAZ031-020100- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA- 648 AM MST TUE JAN 1 2008 /548 AM PST TUE JAN 1 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING HAS BEEN ISSUED...EFFECTIVE FROM 9 AM MST /8 AM PST/ UNTIL 6 PM MST /5 PM PST/. WIDESPREAD RELATIVE HUMIDITIES LESS THAN 15 PERCENT...COMBINED WITH NORTHEAST WINDS GUSTING TO OVER 30 MPH AND MODERATE TO HIGH FIRE DANGERS WILL MAKE FOR HAZARDOUS FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ESTLE
In the hours before
Special weather statement, Jan 1, 12:00 PM MST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1200 PM MST TUE JAN 1 2008 AZZ020>028-CAZ030>033-021200- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...LAKE PLEASANT...MORRISTOWN...NEW RIVER... TONOPAH...BUCKEYE...WICKENBURG...CAREFREE...CAVE CREEK... CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA... PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI... SAN CARLOS...SUPERIOR...ALSO INCLUDING APACHE...BARTLETT... CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...SAN LUIS... SOMERTON...YUMA...FORTUNA FOOTHILLS...DATELAND...TACNA... WELLTON...GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE... FLORENCE...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO... EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 1200 PM MST TUE JAN 1 2008 /1100 AM PST TUE JAN 1 2008/ ...A POSSIBLE WET WEEKEND COMING UP... A SERIES OF PACIFIC WEATHER DISTURBANCES ARE EXPECTED TO MOVE INTO THE WESTERN STATES LATE THURSDAY THROUGH THE WEEKEND. THE FIRST IN THE SERIES OF DISTURBANCES WILL MOVE INTO SOUTHEAST CALIFORNIA...AND SOUTHWEST AND SOUTH CENTRAL ARIZONA THURSDAY NIGHT AND FRIDAY... SPREADING CONSIDERABLE CLOUDS AND A SLIGHT CHANCE OF SHOWERS. HOWEVER THE STRONGEST STORM...WITH THE BULK OF THE PACIFIC MOISTURE...WILL MOVE INTO THE REGION SATURDAY THROUGH EARLY SUNDAY. THIS STORM WILL PROVIDE A GREATER CHANCE OF SHOWERS...MUCH COOLER TEMPERATURES...AND WINDY CONDITIONS. BRIEF HEAVY RAIN IS ALSO POSSIBLE MAINLY OVER THE SOUTH CENTRAL ARIZONA MOUNTAINS OF MARICOPA...PINAL...AND SOUTHERN GILA COUNTIES...GENERALLY BETWEEN THE CITIES OF PHOENIX AND GLOBE-MIAMI. PERSONS WHO ARE PLANNING ON TAKING PART IN OUTDOOR ACTIVITIES LATE THIS WEEK SHOULD KEEP ABREAST OF THE LATEST WEATHER FORECASTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION. UP-TO-DATE FORECASTS CAN ALSO BE OBTAINED BY GOING ON THE INTERNET TO...WEATHER.GOV/PHOENIX. ESTLE
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 3:46 AM MST | Red Flag Warning | PSR | Gila, La Paz, Maricopa, Pinal, Yuma | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.